Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 27, NWS Corpus Christi, TX

October 22, 20086 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Oct 22, 2008, 5:53 PM CDT for 6 counties in Texas. It took effect at Oct 22, 2008, 10:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2008, 5:53 PM CDT (22:53 UTC)
In effect from
Oct 22, 2008, 10:00 PM CDT
Expired
Oct 23, 2008, 6:50 AM CDT
In force
9 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2008-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2008-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 222253
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
553 PM CDT WED OCT 22 2008

TXZ242>247-230700-
/O.NEW.KCRP.WI.Y.0027.081023T0300Z-081023T1300Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
553 PM CDT WED OCT 22 2008

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT
THURSDAY. 

A STRONG COLD FRONT WILL PUSH THROUGH THE COASTAL COUNTIES BEFORE
MIDNIGHT. STRONG NORTH WINDS BETWEEN 25 AND 35 MPH WILL OCCUR
BEHIND THE FRONT. WINDS WILL GUST BETWEEN 40 AND 45 MPH AT TIMES.

SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD
BE BLOWN AROUND BY THE STRONG WINDS.

$$

MB
1 follow-up statement
000 
WWUS74 KCRP 231150
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
650 AM CDT THU OCT 23 2008

TXZ242>247-231300-
/O.CAN.KCRP.WI.Y.0027.000000T0000Z-081023T1300Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
650 AM CDT THU OCT 23 2008

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELED THE
WIND ADVISORY.

THE STRONG NORTH WIND HAS DECREASED TO 15 TO 25 MPH OVER THE
COASTAL COUNTIES. THE WIND WILL DECREASE FURTHER BY AFTERNOON AS
THE CENTER OF A SURFACE HIGH PRESSURE SYSTEM APPROACHES THE COAST
FROM THE WEST.

$$

87

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Oct 22, 3:48 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Oct 22, 3:48 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
348 PM CDT WED OCT 22 2008

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...COLD FRONT IS
MOVING RAPIDLY SOUTH ACROSS CEN TEXAS WITH A PRE-FRONTAL TROUGH
JUST AHEAD. NAM12 HAS GOOD HANDLE ON MVMT OF THE FRONT...ALTHOUGH
DID NOT PICK UP ON PRE-FRONTAL BOUNDARY...AND WENT W/ ITS TIMING
SHOWING FROPA AROUND 1Z IN THE NORTH AND 3-4Z COAST. THERE WILL BE
ISOLD TO SCT SHRAS AND POSSIBLY A TSTM OR TWO BUT WILL REMAIN
RELATIVELY UNEVENTFUL ON PRECIP END GIVEN LACK OF DYNAMICS AND
MOISTURE. BEST RAIN CHCS WILL BE ACROSS THE FAR EAST AND GULF.
STRONG NORTH WINDS WILL DEVELOP BEHIND THE FRONT W/ STRONG SCAS
FOR THE MARINE AREAS. IN FACT MOST RECENT NAM AND GFS INDICATE
WIND BRIEFLY MAY APPROACH GALE BEHIND THE FRONT...BUT FOR NOW AM
SHOWING AROUND 30 KNOTS WITH GUSTS TO 35 TO 40 KNOTS DURING THE
PEAK OF THE WINDS BEHIND THE FRONT. WINDS FALL OFF SHARPLY THU
AFTN...SO THINK THIS WILL PRECLUDE FIRE WEATHER ISSUES DESPITE
VERY DRY AIRMASS MVG INTO THE AREA. GOOD CAA WILL LEAD TO HIGHS
ONLY IN THE 70S ON THU EVEN WITH GOOD SUNSHINE BY AFTERNOON. CLEAR
SKIES...DRY AIRMASS AND LIGHT WINDS WILL LEAD TO GOOD RADIATIONAL
COOLING THU NIGHT AND THINK MOS IS NOT COLD ENOUGH. FOR NOW HAVE
SHOWN LOTS OF MID 40S INLAND INCLUDING FOR INLAND PORTIONS OF
COASTAL COS W/ 50S COAST...BUT WONDERING IF THIS UNDERCUTS THE MOS ENOUGH
AS MET AND ESP THE MAV HAVE HAD A HISTORY OF MISSING BY 10+
DEGREES ON THESE TYPE NIGHT LAST FEW YEARS.

&&

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...LITTLE CHANGE FROM PREVIOUS
PACKAGE. MODELS SHOW SLOWLY MODERATING AIRMASS IN THE WAKE OF THE
FRONTAL PASSAGE BEFORE NEXT WEAK BOUNDARY MOVES THROUGH OVER THE
WEEKEND. THINK MODELS ARE OVERDOING TEMPERATURE FORECASTS THROUGH
THIS PERIOD...ESPECIALLY MINS...AS THEY OVEREMPHASIZE RETURN FLOW.
BOUNDARY LOOKS WEAK ENOUGH TO KEEP A DRY FORECAST THROUGH THE
WEEKEND. DRIER AIR ONCE AGAIN MOVES IN EARLY NEXT WEEK...WORKING TO
INCREASE DIURNAL TEMPERATURE RANGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    54  74  47  81  61  /  20  10   0   0  10
VICTORIA          54  73  44  79  54  /  30   0   0   0  10
LAREDO            55  77  52  84  62  /  10   0   0   0  10
ALICE             52  74  46  81  60  /  20   0   0   0  10
ROCKPORT          58  73  55  79  61  /  30  10   0   0  10
COTULLA           52  77  44  83  57  /  10   0   0   0  10
KINGSVILLE        53  75  46  82  60  /  20  10   0   0  10
NAVY CORPUS       60  74  53  79  62  /  30  10   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 5 PM CDT
     THURSDAY FOR THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT
     ARANSAS 20 TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 1 PM CDT
     THURSDAY FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
     BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
     ARANSAS TO PORT OCONNOR...COASTAL WATERS BAFFIN BAY TO
     PORT ARANSAS OUT 20 NM...COASTAL WATERS PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM.

&&

MJG...SHORT TERM
JV/71...LONG TERM
Hazardous weather outlook, Oct 22, 6:02 AM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
602 AM CDT WED OCT 22 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-231115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
602 AM CDT WED OCT 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY OVER THE
COASTAL BEND AND VICTORIA CROSSROADS THIS AFTERNOON. ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR AREAWIDE TONIGHT.

SMALL CRAFT ADVISORY CONDITIONS EXPECTED AFTER MIDNIGHT OVER THE
BAYS AND COASTAL WATERS. WIND GUSTS TO NEAR GALE FORCE ANTICIPATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED THURSDAY MORNING OVER
THE OFFSHORE COASTAL WATERS. SMALL CRAFT ADVISORY CONDITIONS
EXPECTED OVER THE WATERS THURSDAY...WITH CONDITIONS IMPROVING FROM
WEST TO EAST THURSDAY AFTERNOON AND EVENING. WIND GUSTS TO NEAR
GALE FORCE EARLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/82

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 10:14 AM CDTMarine Weather StatementCRP19 hr
Oct 22, 3:56 PM CDTSmall Craft AdvisoryCRP27 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.